Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Itchy, hot red welts on arm, buttocks and shoulders. Taking prednisolone. Are they scabies?

hi, my name is marilyn and i have itchy, hot red welts mainly on my arms, hands and legs they have also started appearing on my buttox and shoulders. They started off just on my arms and hands and looked like scabies to begin with but they are now too big to be bites. I have been pescribed scabies treatment and have been changing my bed linen daily which hasnt helped. I am now taking prednisolone to reduce inflamation and have been using steroid cream but nothing seems to be helping the heat/ itchiness of the welts. Any ideas? Thankyou.
Asked On : Tue, 26 Feb 2013
Answers:  1 Views:  131
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
hello Marilyn..thanks for your query..
I feel that you have something knows as Urticaria.It is common condition with frequent exacerbations and remissions.In most cases,a direct cause is not identified.However a combination of correct anti histaminic tablets for a few months help in reducing the severity and frequency of these hives.
Start application of a soothing anti pruritic calamine lotion to relieve the itch.In certain cases a few bood tests are advised to rule out ant internal causation of the same.You have not mentioned the dosage and duration of prednisone you are taking.In some cases a higher dose and a gradually tapering therapy is required.Do not worry,although symptoms and treatment course of urticaria is prolonged,these do not pose any danger in most people!
hope this helps!!take care...
Answered: Tue, 26 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor